Adults with Special Needs Community
new to the forum
About This Community:

This patient support community is for discussions relating to basic needs, caregivers, day-to-day living, education and learning, family and friends, financial issues, insurance, hearing loss, medical Equipment and assistive technology, motor and movement, speech and communication, transportation, and vision.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

new to the forum

I am new here, My name is Muna. I am a schizophrenic patient. I am now on quetiapine.Now its been a moth I have been taking it. My problem is that when I am on this medicine I feel too sleepy and also has the feeling that I am ot able to take any responsibilities. I wonder if that is a side efect of the medicine or Will I feel noral once I am adjusted to this new medicine.
Tags: Medicine
Related Discussions
7 Comments Post a Comment
Blank
Avatar_f_tn
Hi Muna. Drowsiness is definitely a side effect of the medication. If you feel that it is interferring with your ability to take on responsibilities, I would suggest that you speak with your doctor about possibly lowering your dose or switching to a different medication. This is a common side effect of seroquel and of antipsychotic medications in general. I am not sure if you will feel "normal" once you are adjusted to the medication. One month is usually enough time for your body to fully adjust to a medication. However, everyone is different. Your doctor will be able to tell you best.

Is this the first medication that you have tried? Have your symptoms improved with it?
Blank
Avatar_f_tn
Hi Steph
Before I was on Serenace. I took Serenace for about 10 years. My pdoc switched me to seroquel  saying serenace has more side effects. Serenace also makes me feel drowsy. But not to this extent. My positive symptoms like hallusination gone when I am on medicines. When I am on seroquel the only plus point  I feel is, I am more social But I feel too sleepy and relaxed that I don't bother doing my work. And also after I started seroquel at night I have kind of involuntry movement on my leg. When I reported about that to my pdoc she said that involuntry movement is because of the long duration I took Serenace. It is realy very disturbing because of that movement at night.......... What should I do?
Blank
222135_tn?1236491821
The majority of meds to treat your condition do unfortunately have a side effect of drowsiness. It should subside, but I know of many folks for whom it never really goes away. Any meds, especially psychotropics, take a month or so to reach therapeutic levels in your system and should be given enough time to "prove themselves". If they do not help you by then, or the side effects seem worse than the good effects, you should talk with your doc. Do you have good one who will take the time to listen to your concerns?

Its good that the doc explained why your leg is moving at night, but is there anything that can be done to relax it? That's a question he/ she'll need to answer for you so you can get some rest.

Feel better,

Penn
Blank
Avatar_f_tn
Thank you pennst8R and Steph for replying to my post. I started consulting to this pdoc recently and the first time I consulted her, she prescribed OLEANZ and I had very severe movements on my leg. So she  switched to quetiapine.  But the also had the same effect of involuntry movements on my leg, but it is less severe.

Yeah pennst8R. I also believe that I should get some treatment for the movement on my leg. I think I must again tell my pdoc about this movement.

Blank
16321_tn?1213294807
Hi,
I have movement in my extremeties when the dose fluxuates it is called akathesia and dystonia. But if I take the meds at the same time and dose it is less. I hane taken Haldol for 23 years.
Fred
Blank
Avatar_f_tn
Hi

Thanks for the reply. I would like to ask you if this movement disappear in time? I also wonder which is better for schizophrenic patiets, the old antipsychotic medicine or the new atypical antipsychotic medicne such as seroquel.
Blank
16321_tn?1213294807
I have seen allot of folks in treatment. It seems it does not matter which medicines you take as long as you pick one you can stay on and don't try everything they claim will be the next cure before the real results are in.
I know that most of the ones I have had bad luck with led to seizures.
Don't quote me but the theory must be that epileptics are never skitzophrenics and most of them like the newer anti depressants and neuroleptics do cause seizures with sudden changes in dose or frequency. Keep an eye on your liver and kidneys if you take lithium products.
Also anti parkinson drugs are hard on your eyesight, Benedrill seems to have the least side effect in that area. for me anyway,
I dont shake so much anymore but my thirst has tripled.
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Adults with Special Needs Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top General Health Answerers
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1622896_tn?1402351966
Blank
bobdylan1958
Outside London, United Kingdom